looking back at how my daughter was before we knew her ejection fraction was low the most telling thing was how tired she became... she was 20 yrs old at diagnosis and was going to her day program and taking naps.. i had thought it was her age and possibly from psych meds (she is mentally impaired) so if there is a possibility of a heart problem and you notice that become increasingly tired with regular activity it can be a concern
Heart failure is a condition when the heart does not meet the system's demand for blood/oxygen and usually but not always causes symptoms such as chest pain (angina), shortness of breath, muscle fatigue, fast heart rate, etc.
Medically an EF (ejection fraction...amount of blood pumped out with each heartbeat) below 29% is characterized as heart failure and frequently that is not enough blood/oxygen to sustain physical functionality for normal tasks without symptoms.
However, there are individuals of the heart failure population that do not know they have a heart problem and function well with an EF below 29%.
If the cause of a weak heart is successfully treated, that can increase the EF to normal. Four years ago, my heart was enlarged from being stressed and overworked. Medication reduced the workload (dilated vessels, reduced volume from the kidneys, etc) and today my EF is normal at 59% and heart size is normal.
Do you have other information regarding underlying cause or is the condition ideopathic (cause unknown)?
I just turned 33 and was diagnosed with hypertrophic cardiomyopathy and my ejection fraction is 35-40%, and that was on a good day! I am feeling worse and worse, when should I worry? I take nitroglyserin everyday but i don' feel like it helps at all.
Apparently, you have occluded coronary vessels that need a nitrate for relief from angina pectoris (chest pain related heart). If your enlarged heart is the result of lack of blood flow to the heart cells, you probably should get a stent implant if applicable.
Your ejection fraction is low (normal 50 to 70%) and indicates the heart's pumping strength. Your enlarged heart can impair the EF. And to successfully treat the enlarged heart the EF can increase. Nitro tolerance can occur if there isn't a break from usage.
You should have some concern for your present condition and prevent any further decrease of the EF and if possible raise. Your symptoms will be shortness of breath, pulmonary edema (fluids in the lungs...congested heart failure), possibly chest pains. With congested heart failure, there will be a dry cough, hyperventilation, fast heart rate, etc. At this time you would be required to have emergency care to reduce the fluids in your lungs, treat any vessel occlusions, stabilize oxygen level, etc. Or with a hypertrophic heart there can be an abnormal heart rhythm.....
Hope this he[ps and if you have any followup questions, you are welcome to respond. Take care.
thank you for your response. my heart is within normal range with minimal blockage. i still continue to have daily chest pains sometyimes lasting all day. i went to my cardiologist and he told me its not cardio??? i go to my pcp on wed. hopeful i can get some light! bless you all
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.